MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP140RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Crushing Injury (1797)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old caucasian female patient, who's undergone primary breast reconstruction with a 850cc artoura breast tissue expander on the left side, suffered breast implant deflation, post-procedure.The patient had surgery the week prior where she was placed face down on her stomach, and reportedly based on the patient's weight, they think this might have caused the deflation.The implant had a hole and the patient also noticed that it was not the same size.As a result, the patient underwent bilateral removal and then bilateral replacement on (b)(6) 2021 with the following devices: (right) 800cc mentor memorygel breast implant catalog: 3508001bc lot: 9494509 sn: (b)(4) and (left) 800cc mentor memorygel breast implant catalog: 3508001bc lot: 9410625 sn: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, the device investigation summary was updated as follows: the statement, "rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted," was updated to "deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted." manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the artoura ss, t exp, uhp 850cc breast implant.Leak testing was performed, in accordance with mentor procedures, and a tear was noted on the anterior view, measuring approximately 0.1 cm.The evaluation determined that the cause of the rupture is the trauma experienced.Rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Trauma is a known inherent risk of gel-filled mammary prosthesis.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11564035
Report Number1645337-2021-03103
Device Sequence Number4781692
Product Code LCJ
UDI-Device Identifier00081317024415
UDI-Public00081317024415
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2024
Device Model NumberSMXP140RUH
Device Catalogue NumberSMXP140RUH
Device Lot Number9454269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer04/03/2021
04/14/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/05/2021
04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR